Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Diverticulitis, hiatus hernia. Taking Alendronic acid. What can I do?

I have been on varying strengths of Prednisolone for three years and am concerned about side-effects I had to come off Alendronic Acid six months ago due to a heavy bleed from my rectum . This was investigated but was inconclusive- hospital thought it was from the Diverticulitis of which I was aware, having been diagnosed twenty odd years ago. I Also have a Hiatus Hernia which is troubling me at the present time, especially when taking tablets last thing at night. Due you think I should contact my GP about my concerns ? The blood was like black tar. Thasnk you.
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM.
Diverticulitis wouldnt actually cause bleeding per rectum. THis isnt something usualy. Most common are rectal lesions such as hemorrhoids,fisurae,angiodislypasie or polyps, and less common but possible are malignancies. If bleeding happens again colonoscopy or irigography should be performed.Prednisolon has many side efects, its dosage should be adjusted if these sideeffects are intensive. Hiatal hernia causes swallowing dificulties especially whenn tablets are taken. Also it may cause stomach damage due to raised acid secretion. It can be surgically repaired if necessary.DO gastroscopy at least 1 in 3-4 year to evaluate it.
WIsh you good health.
Answered: Thu, 4 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor